Équations aux dérivées partielles/Problèmes mathématiques de la mécanique
Sur la régularité des solutions des équations de Navier–Stokes dans un domaine périodique de faible épaisseur
[On the regularity of the solutions of the Navier–Stokes equation in a thin periodic domain]
Comptes Rendus. Mathématique, Volume 344 (2007) no. 2, pp. 97-102.

In this Note, we study the global regularity of solutions of the Navier–Stokes equations in a thin domain Ω=[0,L1]×[0,L2]×[0,ϵ] with periodic boundary conditions. We prove that if u0L2(Ω)C(L1,L2,δ)/ϵ1/2δ where u0 is the initial datum and δ>0 is arbitrary, then there exists a unique global smooth solution with the initial datum u0. This condition improves on the existing results, in particular, the average in the thin direction of the initial velocity is not necessarily small when the thickness is small.

Dans cette Note, nous étudions la régularité globale des solutions des équations de Navier–Stokes dans un domaine de faible épaisseur Ω=[0,L1]×[0,L2]×[0,ϵ] avec des conditions aux limites périodiques. Nous montrons que si u0L2(Ω)C(L1,L2,δ)/ϵ1/2δ, où u0 est la donnée initiale et δ>0 est arbitraire, alors il existe une solution régulière globale avec la donnée initiale u0. Cette condition améliore les résultats existants, en particulier la moyenne de la vitesse initiale dans la direction de l'épaisseur faible n'est pas supposée petite quand l'épaisseur est petite.

Received:
Accepted:
Published online:
DOI: 10.1016/j.crma.2006.11.019
Kukavica, Igor 1; Ziane, Mohammed 1

1 Department of Mathematics, University of Southern California, Los Angeles, CA, USA
@article{CRMATH_2007__344_2_97_0,
     author = {Kukavica, Igor and Ziane, Mohammed},
     title = {Sur la r\'egularit\'e des solutions des \'equations de {Navier{\textendash}Stokes} dans un domaine p\'eriodique de faible \'epaisseur},
     journal = {Comptes Rendus. Math\'ematique},
     pages = {97--102},
     publisher = {Elsevier},
     volume = {344},
     number = {2},
     year = {2007},
     doi = {10.1016/j.crma.2006.11.019},
     language = {fr},
     url = {http://www.numdam.org/articles/10.1016/j.crma.2006.11.019/}
}
TY  - JOUR
AU  - Kukavica, Igor
AU  - Ziane, Mohammed
TI  - Sur la régularité des solutions des équations de Navier–Stokes dans un domaine périodique de faible épaisseur
JO  - Comptes Rendus. Mathématique
PY  - 2007
SP  - 97
EP  - 102
VL  - 344
IS  - 2
PB  - Elsevier
UR  - http://www.numdam.org/articles/10.1016/j.crma.2006.11.019/
DO  - 10.1016/j.crma.2006.11.019
LA  - fr
ID  - CRMATH_2007__344_2_97_0
ER  - 
%0 Journal Article
%A Kukavica, Igor
%A Ziane, Mohammed
%T Sur la régularité des solutions des équations de Navier–Stokes dans un domaine périodique de faible épaisseur
%J Comptes Rendus. Mathématique
%D 2007
%P 97-102
%V 344
%N 2
%I Elsevier
%U http://www.numdam.org/articles/10.1016/j.crma.2006.11.019/
%R 10.1016/j.crma.2006.11.019
%G fr
%F CRMATH_2007__344_2_97_0
Kukavica, Igor; Ziane, Mohammed. Sur la régularité des solutions des équations de Navier–Stokes dans un domaine périodique de faible épaisseur. Comptes Rendus. Mathématique, Volume 344 (2007) no. 2, pp. 97-102. doi : 10.1016/j.crma.2006.11.019. http://www.numdam.org/articles/10.1016/j.crma.2006.11.019/

[1] Gallagher, I. The tridimensional Navier–Stokes equations with almost bidimensional data: stability, uniqueness, and life span, Internat. Math. Res. Notices, Volume 18 (1997), pp. 919-935

[2] Iftimie, D. The 3D Navier–Stokes equations seen as a perturbation of the 2D Navier–Stokes equations, Bull. Soc. Math. France, Volume 127 (1999), pp. 473-517

[3] Iftimie, D.; Raugel, G. Some results on the Navier–Stokes equations in thin 3D domains, J. Differential Equations, Volume 169 (2001), pp. 281-331

[4] Kukavica, I.; Ziane, M. Regularity of the Navier–Stokes equation in a thin domain with large data, Discrete Contin. Dyn. Syst., Volume 16 (2006), pp. 67-86

[5] I. Kukavica and M. Ziane, On the Navier–Stokes equation in a thin periodic domain, en préparation

[6] Montgomery-Smith, S. Global regularity of the Navier–Stokes equation on thin three dimensional domains with periodic boundary conditions, Electronic J. Differential Equations, Volume 11 (1999), pp. 1-19

[7] Raugel, G.; Sell, G.R. Navier–Stokes equations on thin 3D domains. I. Global attractors and global regularity of solutions, J. Amer. Math. Soc., Volume 6 (1993), pp. 503-568

[8] Temam, R.; Ziane, M. Navier–Stokes equations in three-dimensional thin domains with various boundary conditions, Adv. Differential Equations, Volume 1 (1996), pp. 499-546

Cited by Sources: